Alert archive / Michigan / Gale Warnings in 2017

Gale Warning 26, NWS Gaylord, MI

November 10, 2017

NWS Gaylord, MI issued this gale warning at Nov 10, 2017, 3:48 PM EST. It took effect at Nov 11, 2017, 6:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2017, 3:48 PM EST (20:48 UTC)
In effect from
Nov 11, 2017, 6:00 AM EST
Expired
Nov 11, 2017, 4:10 PM EST
In force
10 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

424 
WHUS73 KAPX 102048
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
348 PM EST FRI NOV 10 2017

LMZ323-341-342-344>346-LSZ321-110500-
/O.UPG.KAPX.GL.A.0010.171111T1100Z-171111T2300Z/
/O.NEW.KAPX.GL.W.0026.171111T1100Z-171111T2300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
348 PM EST FRI NOV 10 2017

...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST SATURDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>347-LSZ322-110500-
/O.NEW.KAPX.SC.Y.0098.171111T0400Z-171112T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
348 PM EST FRI NOV 10 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM EST
SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-110500-
/O.NEW.KAPX.SC.Y.0098.171111T1000Z-171112T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
348 PM EST FRI NOV 10 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 5 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 5 AM EST
SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
4 follow-up statements
914 
WHUS73 KAPX 110303
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1003 PM EST FRI NOV 10 2017

LMZ323-341-342-344>346-LSZ321-111100-
/O.CON.KAPX.GL.W.0026.171111T1100Z-171111T2300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1003 PM EST FRI NOV 10 2017

...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EST
SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EST SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>347-LSZ322-111100-
/O.CON.KAPX.SC.Y.0098.171111T0400Z-171112T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1003 PM EST FRI NOV 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-111100-
/O.CON.KAPX.SC.Y.0098.171111T1000Z-171112T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1003 PM EST FRI NOV 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO
5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO
5 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
192 
WHUS73 KAPX 110714
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
214 AM EST SAT NOV 11 2017

LMZ323-341-342-344>346-LSZ321-111600-
/O.CON.KAPX.GL.W.0026.171111T1100Z-171111T2300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
214 AM EST SAT NOV 11 2017

...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>347-LSZ322-111600-
/O.CON.KAPX.SC.Y.0098.000000T0000Z-171112T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
214 AM EST SAT NOV 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-111600-
/O.CON.KAPX.SC.Y.0098.171111T1000Z-171112T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
214 AM EST SAT NOV 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
515 
WHUS73 KAPX 111626
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1126 AM EST SAT NOV 11 2017

LMZ323-341-342-344>346-LSZ321-112300-
/O.CON.KAPX.GL.W.0026.000000T0000Z-171111T2300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1126 AM EST SAT NOV 11 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>347-LSZ322-120030-
/O.CON.KAPX.SC.Y.0098.000000T0000Z-171112T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1126 AM EST SAT NOV 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-120030-
/O.CON.KAPX.SC.Y.0098.000000T0000Z-171112T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1126 AM EST SAT NOV 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
567 
WHUS73 KAPX 112110
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
410 PM EST SAT NOV 11 2017

LMZ323-341-342-344>346-LSZ321-120515-
/O.CAN.KAPX.GL.W.0026.000000T0000Z-171111T2300Z/
/O.EXA.KAPX.SC.Y.0098.000000T0000Z-171112T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
410 PM EST SAT NOV 11 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST SUNDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>347-LSZ322-120515-
/O.CON.KAPX.SC.Y.0098.000000T0000Z-171112T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
410 PM EST SAT NOV 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-120515-
/O.CON.KAPX.SC.Y.0098.000000T0000Z-171112T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
410 PM EST SAT NOV 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Nov 10, 3:30 PM EST, 18 minutes earlier.

Area forecast discussion, Nov 10, 3:30 PM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
330 PM EST Fri Nov 10 2017

.NEAR TERM...(Tonight through Saturday)
Issued at 328 PM EST Fri Nov 10 2017

High impact weather potential: Growing threat for several inches of
accumulating enhanced lake snows poking into western Mackinac
county Saturday. Periods of blowing snow also possible, with
demanding driving conditions along portions of US-2.

Pattern synopsis and forecast:

Mid level heights continue to rise across the region while large
sprawling sfc high pressure continues to engulf nrn Michigan. Winds
were light and variable and the air mass extremely dry with under
0.10" PWAT. There was still some strato-cu that has been able to
develop underneath a lowering inversion, primarily across eastern
upper Michigan. Otherwise, all other lake clouds were out over mid
lake and along the lakeshores. Further upstream, tight little
shortwave and associated sfc low pressure were seen drifting across
south central Canada, with a swath of WAA light snows out ahead, and
spreading through MN. Most of this precipitation was still aloft,
due to the extent of the dry air in the Great Lakes to the upper
Mississippi valley.

The pattern is quite progressive, and quickly into the evening, the
upstream shortwave trough will eject vorticity/weaker energy into
nrn Michigan resulting in increased mid and high level clouds. In
the meantime, low level winds will be turning southerly and ramping
up through the night. While we will be warm advecting, overlake
instability remains well sufficiently for lake processes to persist.
Lake clouds and eventual snow showers will gradually spread into
western Mackinac county and possibly along the NW lower coastal
areas. Conditions only improve through Saturday for light synoptic
snows ahead of the main shortwave to break out and enhance the
ongoing lake snows, that will spread further into eastern upper and
NW lower. Maybe a half inch to an inch in the NW half of the CWA,
but with the enhanced banding across far western Mackinac county
bringing in roughly 2-5". Worst conditions in the Engadine and Gould
City areas, with gusty winds resulting in periods of blowing snow
and further reduced visibility. Too small of an area attm to result
in a need for a county-wide advisory.

Highs rebounding into the upper 20s to lower half of the 30s Saturday
with lows tonight expected to be chillier than in previous forecast.
Light winds and quick drop in temperature tonight and possible good
decoupling in the lower lying areas. Can see single digits there,
with teens elsewhere.

&&

.SHORT TERM...(Saturday night through Monday)
Issued at 328 PM EST Fri Nov 10 2017

...Some potential for light mixed precipitation this weekend...

High Impact Weather Potential...Accumulating snow will continue into
Saturday night before transitioning to a drizzle/freezing drizzle
setup Sunday morning.

Pattern Synopsis/Forecast...A few shortwaves will ripple across the
region over the weekend. The first will clip the northern Great
Lakes Saturday night. The second will be more split for Sunday into
Sunday night, with the southern wave sharpening as it digs into the
Ohio Valley, while a weak, northern wave dives southeast across
Michigan. This split shortwave will push a weak cold front through
the area late Sunday, with high pressure and slightly colder air
settling in behind it for Monday, possibly leading to some light
lake effect showers.

Primary Forecast Concerns...Precipitation-type forecast issues over
the weekend.

Saturday night's shortwave clipping the northern Great Lakes will be
the primary weather maker for northern Michigan over the latter half
of the weekend. Snow showers will be the general rule heading into
Saturday night with an additional inch or so of accumulation
possible across the entire forecast area.

However, deeper moisture will be gradually stripped out from top
down Saturday night, though plenty of low level moisture will linger
in the lowest 1 to 2 km for Sunday and Monday. This will result in a
progressive loss of ice in the clouds from northwest to southeast
Saturday night into Sunday morning. Combined with the eventual loss
of synoptic forcing, this would support more of a transition to
freezing drizzle later Saturday night, and later just drizzle as
surface temperatures warm during the day on Sunday. Suppose there
could be some very minor lake effect shower activity Sunday night
into Monday as 850mb temps drop a tad behind the cold front, but low
level wind fields will be pretty anemic, and moisture will continue
to be shallow (with a lack of ice). So, may just be some additional
lake induced drizzle/freezing drizzle off Lakes Michigan and
Superior. Overall nothing looks too concerning, but wouldn't rule
out a trace or very light coating of ice in some spots Saturday
night, particularly near Lake Michigan. Maybe some slick roads as a
result.

&&

.LONG TERM...(Monday night through Friday)
Issued at 328 PM EST Fri Nov 10 2017

High Impact Weather Potential...Minimal.

Probably the biggest weather story heading into next week will be a
moderation in temperatures, with highs at least climbing back into
the 40s...pretty typical for mid-November. That will be courtesy of
high pressure drifting off to the east, with return flow on its
backside drawing milder air back into the region. Wednesday still
looking to bring the next round of precipitation as a cold front
sweeps across the region with plenty of attendant moisture. Looking
like mainly just rain given the warmer temperatures, but will
continue to monitor this system. Dry weather again on Thursday,
followed by some more unsettled weather for the end of the week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1240 PM EST Fri Nov 10 2017

A nice break in the weather this TAF period. Large and sprawling
high pressure with very dry air over nrn Michigan will continue to
result in VFR conditions through the night, with just some
increased mid and high level cloud cover. Maybe some light snows
re-enter the forecast later tomorrow ahead of a disturbance aloft
and a decaying cold front to the west, but no restrictions to VSBY
anticipated. Light winds will turn southerly tonight and become
gusty Saturday, possibly before sunrise.

&&

.MARINE...
Issued at 328 PM EST Fri Nov 10 2017

Large high pressure over nrn Michigan has resulted in much lower
wind speeds this afternoon. Things ramp up again through the night
however, as the pressure gradient re-tightens on the backside of the
high, ahead of weak low pressure that arrives later Saturday. A gale
warning has been issued for Lake Michigan and Whitefish Bay, with
advisories all other areas into Saturday night. The stronger wind
speeds will also be accompanied by periods of snow, with the hardest
snows impacting Lake Michigan.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 11 PM this evening to 5 AM EST Sunday
     for LHZ345>347.
     SMALL CRAFT ADVISORY from 5 AM Saturday to 5 AM EST Sunday for
     LHZ348-349.
LM...GALE WARNING from 6 AM to 6 PM EST Saturday for LMZ323-341-342-
     344>346.
LS...SMALL CRAFT ADVISORY from 11 PM this evening to 5 AM EST Sunday
     for LSZ322.
     GALE WARNING from 6 AM to 6 PM EST Saturday for LSZ321.
&&

NEAR TERM...SMD
SHORT TERM...MK
LONG TERM...MK
AVIATION...SMD
MARINE...SMD
Hazardous weather outlook, Nov 10, 2:40 PM EST, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
240 PM EST Fri Nov 10 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-111200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
240 PM EST Fri Nov 10 2017

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Accumulating lake enhanced snow is likely across western sections
of Chippewa and Mackinac Counties on Saturday.

Gale force winds gusts are expected across Lake Michigan and
Whitefish Bay Saturday. Please see latest marine forecasts for
further details.

Some periods of freezing drizzle are possible across northern
Michigan from Saturday night through Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall amounts to the
National Weather Service. Reports may be made one of three ways:

Online:    weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter: twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 10:08 PM ESTSmall Craft AdvisoryAPX5 hr
Nov 10, 2:48 AM ESTSmall Craft AdvisoryAPX7 hr
Nov 10, 10:54 AM ESTGale WatchAPX5 hr
Nov 10, 3:48 PM ESTSmall Craft AdvisoryAPX37 hr

Nearby

Gale Warnings in Michigan, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.